Uniqueness of real-valued hierarchical classes models

J. Schepers, I. van Mechelen

Research output: Contribution to journalArticleAcademicpeer-review

Abstract

Two novel uniqueness theorems are derived for the family of hierarchical classes (HICLAS) models, a family of structural decomposition models for N-way N-mode data that imply simultaneous hierarchically organized classifications of all modes involved in the data. The theorems generalize earlier results on binary HICLAS models to the integer- and real-valued cases. In addition, they allow for a shorter and insightful proof of a result on Boolean matrix invertibility that goes back to earlier work of Luce (1952) and Rutherford (1963). 

Original languageEnglish
Pages (from-to)215-221
Number of pages7
JournalJournal of Mathematical Psychology
Volume54
Issue number2
DOIs
Publication statusPublished - Apr 2010

Keywords

  • COMPONENT ANALYSIS
  • Hierarchical classes
  • RV-HICLAS
  • Uniqueness

Cite this